MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. DELTEC® PORT-A-CATH® IMPLANTABLE VENOUS ACCESS SYSTEMS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. DELTEC® PORT-A-CATH® IMPLANTABLE VENOUS ACCESS SYSTEMS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4187-24
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.
 
Event or Problem Description
It was reported one month following implant of a smiths medical deltec® port-a-cath® implantable venous access system the patient was noted to have extravasation of the chemotherapy.The patient had been receiving chemotherapy for hepatic biliary cancer.A chest x-ray was ordered and resulted that the device had possibly migrated into the right ventricle / atrium.Subsequently, due to the risk of embolization, it was required that the device be explanted in interventional radiology (ir).The patient recovered with no further adverse effects.

Brand Name
DELTEC® PORT-A-CATH® IMPLANTABLE VENOUS ACCESS SYSTEMS
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6997733
Report Number3012307300-2017-02356
Device Sequence Number1181508
Product Code LJT
UDI-Device Identifier10610586012839
UDI-Public10610586012839
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K994216
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/01/2020
Device Catalogue Number21-4187-24
Device Lot Number2934754
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2017
Initial Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age44 YR